Hi, I have a few questions, two I think unless I go on and on and they turn inot more...
So first of all, Ive had my period for three years and its always been very irregular, it literally disappeares for up to 6 months then randomly comes back again... could this have something to do with having a low percentage of body fat (Im very skinny)?
And my second question is, Im on depo-provera and I also use condoms all the time so Im not overly worried about pregnancy but with my period even more unpredictable now that Im on the shot is there any other realiable signs to say I might be pregnant or is it adivisable for me to take a pregnancy test if ever the condom in to rip as you usually would if you were not on the pill??
I hope my questions make sense, sometimes I forget I have to be comprehendable when writing... anyway thanks for your time! Bye!
------------------ Take my advice, I never use it anyway!
actually, your asked two very sensible questions with great clarity
first off, yes, being too small can cause cessation of menses. there is something called the critical weight hypothesis which is the as yet not quite proven, but largely supported idea that when women are not heavy enough, they tend to stop menstruating. There is a lot of evidence to support the idea.
secondly, yes, Depo Provera can make women's periods vanish or become erratic. If you have *any* reason to believe you may be pregnant (accidents do happen), it is fine to take a pregnancy test 10 to 14 days following the incident. The preg. test tests for the presence of a hormone that only occurs during pregnancy. It will not harm you, any possible conceptus, and will not be adversely affected by the DP.
------------------ Don't be coward like shrimp, be brave like PRAWN!
Posts: 12677 | From: Los Angeles, CA ... somewhere off the 10 | Registered: Jul 2000
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.